Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 1, 1997, 11:41 PM CST for Stewart County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 11:41 PM CST (05:41 UTC)
- Expired
- Mar 2, 1997, 5:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 020543 FFWBNA TNC161-021145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1141 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 545 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...STEWART COUNTY DOPPLER WEATHER RADAR CONTINUES TO SHOW NUMEROUS THUNDERSTORMS PASSING THROUGH NORTHERN MIDDLE TENNESSEE. RAINFALL AMOUNTS IN EXCESS OF TEN INCHES HAVE OCCURRED ACROSS STEWART COUNTY. NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED WITH EVACUATION IN STEWART COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. BOYD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 7:45 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 1, 7:45 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CST SAT MAR 1 1997 STUFF OCCURRG JUST AHEAD OF CDFNT IN AREA OF GUD INSTBLTY. XPCT STUFF TO MOV OVR HERE TO LATR TNGT W/CDNFT. XPCT CDFNT BNA VCNTY ARND 12Z. TEMPS LUKG GUD. LUKS LK ADJUSTMTS NEEDD FOR WATCH ONLY ATTM.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:49 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 8:53 PM CST | Tornado Warning | OHX | Stewart | 52 min |
| Mar 1, 9:13 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 1, 9:40 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Mar 1, 9:42 PM CST | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| Mar 1, 9:45 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Mar 1, 9:54 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 51 min |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Sumner | 4 hr |
| Mar 1, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 46 min |
| Mar 1, 10:38 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 67 min |
| Mar 1, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 53 min |
| Mar 1, 11:04 PM CST | Tornado Warning | OHX | Decatur | 41 min |
| Mar 1, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Mar 1, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 51 min |
| Mar 1, 11:47 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 43 min |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Sumner | 6 hr |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Montgomery | 6 hr |
| Mar 2, 12:27 AM CST | Severe Thunderstorm Warning | OHX | Perry | 48 min |
| Mar 2, 12:44 AM CST | Flash Flood Warning | OHX | Davidson, Wilson | 6 hr |
| Mar 2, 2:03 AM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 6 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 6 hr |
| Mar 2, 3:04 AM CST | Flash Flood Warning | OHX | Benton | 6 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Robertson, Sumner | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Stewart | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Giles, Lincoln, Marshall, Maury | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Bedford, Moore | 8 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Davidson, Macon, Sumner | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Hickman, Williamson | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Humphreys, Perry | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.